Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla - 4 weeks now
Jul 20, 2007

Hi, I have been HIV+ for 2+ years now, and have just had to start meds. My doc has prescribed Atripla. I also take an antidepressant and zocor (both of which I have been on for several years). I am still having a very rough time after 4 weeks --- major fatigue, nausea, headaches for days on end, light-headedness, etc. My doc feels strongly about Atripla for me, and I trust him whole-heartedly. He tells me that everyone's body is different, and it just may take longer for my body to adapt to this med -- so I am prepared to continue for a while. However, I am very interested in the experience of you and the panel of docs at TheBody. Have you heard of patients who may just take longer to adapt? Thanks so much... I am eager for your response.

Response from Dr. Conway

I wonder whether you are experiencing some of the neuropsychaitric side effects of the Sustiva part of the Atripla. The nausea may relate to the liver toxicity of the same drug. You may want to talk to your doctor about going off all therapy for a couple of weeks to see if the symptoms truly relate to the treatment. Alternatively, if you and your doc are concerbed about going off therapy, you may discuss just switching the Sustiva to something else to see if this helps at all.



Previous
Mac and Cysts
Next
Sulfur Allergy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement